|Missing your HIV meds for an extended period of time?
Mar 22, 2008
When a person doesn't take their meds due to insurance reasons, relocation etc. What are the ramifications regarding Hiv to Aids?What are the signs to look for?
| Response from Dr. Henry
Stopping HIV medications can lead to the development or drug resistance for some regimens (particularly for regimens containing efavirenz or nevirapine) that would lead to subsequent treatment failure if the same meds were used later. Stopping effective HIV medications may increase the risk for AIDS and other HIV-related health problems such as heart disease or cancer which is why continuous treatment is usually the best option. In some cases treatment is stopped so connecting to a good HIV provider as soon as possible after stopping meds is important to minimize the risk (many patients will do OK if meds must be stopped but preferable to continue meds). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Receptive Anal Sex Worried I Have HIV
- Can Smx/tmp Cure Trichomoniasis?
- Can You Have Sex While Being Treated For Std?
- How Soon Do Hpv Test Results Come Back?
- What If You Have Pimples On Your Lips Is That A Sign Of A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.